MAUDE Adverse Event Report: SMITH & NEPHEW, INC. TWINFIX ULTRA HA 6.5 W/2 UB (BLUE & BLK); FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE

SMITH & NEPHEW, INC. TWINFIX ULTRA HA 6.5 W/2 UB (BLUE & BLK); FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Model Number 72202631
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/08/2018
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that when the device was introduced it broke.No patient injury was reported.
 
Additional Manufacturer Narrative
One 6.5 twinfix ultra ha anchor assembly was returned for evaluation.Visual assessment of the device confirmed the reported complaint of breakage.The anchor is cracked in multiple places and is missing a small piece of its threads.Removal of the anchor confirmed the inserter tines are bent and twisted.The condition of the anchor indicates it was subjected to excessive force during insertion.Per the device ifu under precautions ¿use of excessive force during insertion can cause failure of the suture anchor or insertion device¿.Further investigation is not warranted at this time.
 
Additional Manufacturer Narrative
Examination was not possible, as the device has not been returned.The investigation could not draw any conclusions about the reported event without the return of the device.
 
Event or Problem Description
It was reported that when the device was introduced it broke inside the patient.All pieces were removed.No patient injuries were reported.

Brand Name
TWINFIX ULTRA HA 6.5 W/2 UB (BLUE & BLK)
Common Device Name
FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes boulevard
mansfield MA 02048
MDR Report Key7294303
Report Number1219602-2018-00262
Device Sequence Number1994165
Product Code MAI
UDI-Device Identifier03596010647610
UDI-Public(01)03596010647610(17)181130(10)50485182
Combination Product (Y/N)N
PMA/510(K) Number
K151105
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 05/03/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2018
Device Model Number72202631
Device Catalogue Number72202631
Device Lot Number50485182
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/25/2018
Initial Date Received by Manufacturer 02/16/2018
Supplement Date Received by Manufacturer02/23/2018
04/02/2018
04/30/2018
Initial Report FDA Received Date02/24/2018
Supplement Report FDA Received Date03/20/2018
04/10/2018
05/03/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age60 YR